Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 96, NWS San Angelo, TX

June 28, 2007San Saba County, Texas

NWS San Angelo, TX issued this flash flood warning at Jun 28, 2007, 2:19 AM CDT for San Saba County, Texas. It took effect at Jun 28, 2007, 2:24 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 28, 2007, 2:19 AM CDT (07:19 UTC)
In effect from
Jun 28, 2007, 2:24 AM CDT
Expired
Jun 28, 2007, 8:15 AM CDT
In force
6 hr
Issued by
NWS San Angelo, TX
Area
Whole counties

County San Saba County, TX

The radar

The Ft Hood radar (KGRK), 145 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 7.3 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2007-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 185 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2007-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
185 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
733 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSJT 280724
FFWSJT
TXC049-083-307-399-411-281315-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
219 AM CDT THU JUN 28 2007

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  RUNNELS COUNTY IN WEST CENTRAL TEXAS
  COLEMAN COUNTY IN WEST CENTRAL TEXAS
  BROWN COUNTY IN WEST CENTRAL TEXAS
  MCCULLOCH COUNTY IN WEST CENTRAL TEXAS
  SAN SABA COUNTY IN WEST CENTRAL TEXAS

* UNTIL 815 AM CDT

* AT 215 AM CDT...THUNDERSTORMS WITH VERY HEAVY RAINFALL EXTENDED    
  FROM CROSS PLAINS TO BALLINGER...AND FROM 10 MILES WEST OF         
  BROWNWOOD TO WINCHELL AND BRADY. THESE STORMS ARE MOVING SOUTHEAST 
  AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO      
  COLEMAN...BROWNWOOD...BRADY...SAN SABA AND BALLINGER

THESE STORMS WILL PRODUCE HEAVY RAINFALL AMOUNTS OF 2 TO 4 INCHES 
AS THEY MOVE SOUTHEAST. WITH GROUNDS ALREADY SATURATED...THE RAINFALL
WILL QUICKLY RUNOFF AND PRODUCE FLASH FLOODING.


LAT...LON 3159 10023 3159 9971 3151 9966 3150 9958
      3109 9960 3095 9960 3094 9946 3093 9844
      3138 9870 3147 9902 3172 9867 3207 9892
      3208 10022

$$
04
2 follow-up statements
000 
WGUS74 KSJT 280834
FFSSJT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
328 AM CDT THU JUN 28 2007

TXC049-083-307-399-411-281315-
RUNNELS TX-COLEMAN TX-BROWN TX-MCCULLOCH TX-SAN SABA TX-
328 AM CDT THU JUN 28 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 AM CDT FOR SAN
SABA...MCCULLOCH...BROWN...COLEMAN AND RUNNELS COUNTIES...

AT 325 AM CDT...THUNDERSTORMS PRODUCING VERY HEAVY RAIN EXTENDED 
FROM SOUTHEAST RUNNELS COUNTY...NEAR THE O H IVE RESERVOIR TO SANTA 
ANNA AND TRICKHAM. RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE LIKELY... 
WHICH WILL LEAD TO FLASH FLOODING. MOVEMENT WAS SOUTHEAST AT 10 MPH.

ANOTHER AREA OF STORMS EXTENDED FROM RICHLAND SPRINGS AND SAN SABA 
TO JUST SOUTH OF BRADY...MOVING SOUTHEAST AT 10 MPH. HEAVY RAINFALL 
AMOUNTS OF 1 TO 2 INCHES ARE LIKELY.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE 
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS 
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3159 10023 3159 9971 3151 9966 3150 9958
      3109 9960 3095 9960 3094 9946 3093 9844
      3138 9870 3147 9902 3172 9867 3207 9892
      3208 10022

$$

04
000 
WGUS74 KSJT 281009
FFSSJT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
458 AM CDT THU JUN 28 2007

TXC049-083-307-399-411-281315-
RUNNELS TX-COLEMAN TX-BROWN TX-MCCULLOCH TX-SAN SABA TX-
458 AM CDT THU JUN 28 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 AM CDT FOR SAN
SABA...MCCULLOCH...BROWN...COLEMAN AND RUNNELS COUNTIES...

AT 457 AM CDT...THUNDERSTORMS WITH HEAVY RAINFALL EXTENDED FROM LAKE 
BROWNWOOD TO JUST NORTH OF BRADY...MOVING SOUTHEAST AT 15 MPH.  
PEOPLE IN SOUTHERN COLEMAN...NORTHERN MCCULLOCH...AND CENTRAL BROWN 
COUNTIES SHOULD LOOKOUT FOR FLASH FLOODING...AS RADAR HAS ESTIMATED 
2 TO 3 INCHES IN THESE AREAS SINCE 1 AM. THIS INCLUDES THE LAKE 
BROWNWOOD AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE 
BROWNWOOD...BROWNWOOD...BALLINGER...BRADY...COLEMAN AND SAN SABA.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA. WITH SATURATE GROUND...FLASH FLOODING IS LIKELY.

LAT...LON 3159 10023 3159 9971 3151 9966 3150 9958
      3109 9960 3095 9960 3094 9946 3093 9844
      3138 9870 3147 9902 3172 9867 3207 9892
      3208 10022

$$

04

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 12:05 AM CDT, 2 hours 14 minutes earlier.

Area forecast discussion, Jun 28, 12:05 AM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1205 AM CDT THU JUN 28 2007

.AVIATION...
LINE OF THUNDERSHOWERS FROM NEAR SAN ANGELO TO BROWNWOOD WILL
CONTINUE TO PUSH SOUTH THROUGH THE NEXT COUPLE HOURS. LINE IS
QUITE NARROW WITH ONLY SCATTERED SHOWERS...SO DO NOT EXPECT THEM
TO AFFECT SOUTHERN AIRPORTS MOCH...JUST WIND SHIFTS AND A BRIEF
BIT OF RAIN. STILL CAN NOT RULE OUT THUNDERSTORMS FORMING AFTER
MIDNIGHT IN THE SOUTHEASTERN AREAS NEAR JCT...BUT WILL HOLD OFF ON
MENTION IN TAFS UNTIL STORMS DEVELOP ON RADAR. OTHERWISE...MVFR
CEILINGS AROUND SUNRISE FOR A FEW HOURS...FOLLOWED BY SCATTERED
AFTERNOON CUMULUS AND A FEW THUNDERSTORMS MAINLY EASTERN AREAS.

&&

.PREV DISCUSSION... /ISSUED 606 PM CDT WED JUN 27 2007/

AVIATION...
ANOTHER ROUND OF STORMS THIS EVENING ACROSS WEST CENTRAL TEXAS.
MAIN AREAS OF CONCERN WILL BE ALONG/NORTH OF INTERSTATE 20 AROUND
KABI EARLY THIS EVENING AS SCATTERED STORMS ROTATE AROUND A WEAK
UPPER LOW OVER THE SOUTHWEST CORNER OF OKLAHOMA. ANOTHER AREA OF
CONCERN IS ACROSS THE SOUTH AND SOUTHEAST...FROM SOA TO JCT TO BBD
WHERE LONGER LASTING STORMS MAY LINGER AFTER MIDNIGHT. WINDS WILL
BE QUITE VARIABLE THROUGH THE EVENING WITH THE ABNUNDANCE OF
OUTFLOW BOUNDARIES FROM STORMS AROUND THE AREA. STARTED WITH A
PREVAILING NORTHWEST LIGHT WIND FOR THE EVENING...BUT WIND SHIFTS
WILL BE PLENTIFUL. LOW CLOUDS AGAIN TOWARD MORNING...SCATTERING
OUT BY MID MORNING. RAIN AGAIN POSSIBLE TOMORROW AFTERNOON/EVENING...
BUT LOCATIONS DEPENDENT ON ACTIVITY TONIGHT.

PREV DISCUSSION... /ISSUED 332 PM CDT WED JUN 27 2007/

UPPER LEVEL LOW PROGGED TO MOVE INTO THE ERN SECTIONS OF WC TX
TONIGHT FROM OK. LOW LEVEL JET SHOULD ALSO KICK UP TONIGHT AS
WELL. COULD SEE ANOTHER SYSTEM MOVE DOWN ACROSS THE FORECAST AREA
TONIGHT WITH HIGHEST RAINFALL AMOUNTS POSSIBLE MAINLY E OF A LINE
FROM BROWNWOOD TO JUNCTION...POSSIBLE 1 TO 3 INCHES WITH ISOLATED
AMOUNTS NEAR 4 INCHES POSSIBLE. REMAINDER OF THE AREA COULD RECEIVE
ANYWHERE FROM .50 TO 2 INCHES.

THIS UPPER LOW WILL REMAIN IN THE WC TX VICINITY ON INTO THE
WEEKEND...THUS KEEPING POPS ON THE HIGHER SIDE. WITH THE HIGHER
POPS THOUGH...IE...MORE CLOUD COVER...WILL SEE MAX TEMPS LOWER
THAN NORMAL AS WE MOVE INTO THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 66  82  67  84 /  60  40  40  40
SAN ANGELO 	 67  83  66  85 /  60  40  40  30
JUNCTION 	 67  85  68  86 /  60  60  60  50

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 7 AM CDT THURSDAY FOR BROWN-CALLAHAN-
COKE-COLEMAN-CONCHO-FISHER-HASKELL-JONES-KIMBLE-MASON-MCCULLOCH-
MENARD-NOLAN-RUNNELS-SAN SABA-SCHLEICHER-SHACKELFORD-SUTTON-
TAYLOR-THROCKMORTON-TOM GREEN.

&&

08/99/99
Hazardous weather outlook, Jun 27, 5:37 AM CDT, 20 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
537 AM CDT WED JUN 27 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-281045-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
537 AM CDT WED JUN 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT
A FLASH FLOOD WATCH IS IN EFFECT FOR WEST CENTRAL TEXAS THROUGH
THURSDAY MORNING...MAINLY ALONG AND EAST OF A HASKELL...
ABILENE...SAN ANGELO...SONORA LINE. LOCALLY HEAVY RAINFALL IS
POSSIBLE. AN ISOLATED THUNDERSTORM COULD ALSO BECOME SEVERE...WITH
THE MAIN THREAT BEING DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE CHANCE OF THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL
CONTINUE INTO THE WEEKEND. ONE OR TWO STORMS COULD ALSO BECOME
SEVERE WITH SMALL HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED ON A LIMITED BASIS.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 2:19 AM CDTFlash Flood WarningSJTBrown, Coleman, McCulloch, Runnels6 hr
Jun 28, 3:12 AM CDTFlash Flood WarningSJTMenard, Schleicher6 hr
Jun 28, 3:49 AM CDTFlash Flood WarningSJTConcho4 hr
Jun 28, 5:39 AM CDTFlash Flood WarningSJTKimble, Mason, Sutton4 hr
Jun 28, 3:50 PM CDTFlash Flood WarningSJTHaskell, Throckmorton6 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.